Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

Multiple myolama, high A/G ratio, urine test - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Average Posted in: Kidney Conditions
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3178 Questions
User :   i have a question about blood work
Doctor :   hello
User :   i have a question about my cbc
Doctor :   may i know your age and gender please ?
User :   white and 37
User :   male
Doctor :   sure go ahead tell me your query
User :   my wbc is 4.9, rbc is 4.8
User :   hemoglobin is 15.4
User :   heamtocrat is 45.8
User :   platelete is 199
User :   ast is 24
User :   alt is 16
Doctor :   ok
User :   alkaline phosphate is 53
User :   here is my concern!
User :   my total protein is 7.2 good right
User :   my albumin is 5- good right
User :   my globulin is 2.2- good right
Doctor :   yes
User :   my a/g ratio is 2.3 and it says its high
User :   thats my concern
Doctor :   ok
Doctor :   do you have any symptoms ?
User :   no
User :   like what kind of symptoms?
Doctor :   any medical problem ??
User :   n
Doctor :   ok
Doctor :   now i will tell you about the increase in ratio
User :   ok
Doctor :   A high A/G ratio suggests underproduction of immunoglobulins as may be seen in some genetic deficiencies and in some leukemias. BUT i do have to stress that its not entirely the case as when we see a high A/g RATIO
Doctor :   more specific tests, such as albumin, liver enzyme tests, and serum protein electrophoresis must be performed to make an accurate diagnosis.
Doctor :   in yoru case the liver tests are done and are normal
Doctor :   your**
Doctor :   A high ratio MAY indicate that the globulins are low (at least as a fraction of total protein), but I've also seen this in dehydration of otherwise healthy individuals (theoretically A/G should be normal in dehydration with a high albumin concentration). It's really not that specific.
User :   so what do u think the reason for the increse is then
Doctor :   The causes of a high result are incredibly varied, ranging from nothing (a "laboma") to multiple myeloma (a type of leukemia/lymphoma) with kidney failure (losing protein in the urine) to immune deficiency, etc. Your age/background, symptoms, and other labs have to all be taken .
Doctor :   since you have had no medical problem and no medical symptoms of any sort the chances of it being NOTHING are high
Doctor :   If a person experiences unexplained weight loss, fatigue or shows symptoms of liver diseases or kidney disorder then we are concerned
User :   are there over the counter urine strips to see if im losing protein in my urine?
Doctor :   The albumin globulin ratio normal range is slightly over 1, that is, 0.8 - 2.0.. so its not even that its extremely high
Doctor :   there are dipstics tests for that to see
Doctor :   you should ask your local pharmacy if they have it
User :   if it was someting like leulemia wouldnt my wbc be high?
Doctor :   rapid weight loss . extreme fatigue
Doctor :   are typical and your blood profile will show
Doctor :   so dont worry about that
User :   so you think i could have benn dehydrated?
User :   been
Doctor :   that usually turns out to be number one cause . if everything else if fine
Doctor :   It seems you have moved out of the chat window. Please log in back if you have medical queries
Question is related to
Diseases and Conditions
Medical Topics
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor